Alert archive / Colorado / Tornado Warnings in 2015

Tornado Warning 33, NWS Goodland, KS

May 27, 2015Yuma County, Colorado

NWS Goodland, KS issued this tornado warning at May 27, 2015, 2:12 PM MDT for Yuma County, Colorado. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2015, 2:12 PM MDT (20:12 UTC)
Expired
May 27, 2015, 2:45 PM MDT
In force
33 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.5 in

County Yuma County, CO

The radar

The Goodland radar (KGLD), 122 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 1:26 PM MDTTornado WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 8.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2015-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2015-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1785 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

081 
WFUS53 KGLD 272012
TORGLD
COC125-272045-
/O.NEW.KGLD.TO.W.0033.150527T2012Z-150527T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
212 PM MDT WED MAY 27 2015

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN YUMA COUNTY IN NORTHEASTERN COLORADO...

* UNTIL 245 PM MDT
    
* AT 211 PM MDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED 13 MILES SOUTH OF PLEASANT VALLEY...OR 14 MILES
  SOUTHEAST OF HOLYOKE...MOVING NORTHEAST AT 20 MPH.

  HAZARD...TORNADO AND PING PONG BALL SIZE HAIL. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  NORTHEASTERN YUMA COUNTY.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 264 AND 269.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4044 10209 4040 10210 4037 10210 4034 10232
      4044 10236
TIME...MOT...LOC 2011Z 237DEG 19KT 4042 10215 

TORNADO...RADAR INDICATED
HAIL...1.50IN

$$

MENTZER
1 follow-up statement
439 
WWUS53 KGLD 272027
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
227 PM MDT WED MAY 27 2015

COC125-272045-
/O.CON.KGLD.TO.W.0033.000000T0000Z-150527T2045Z/
YUMA CO-
227 PM MDT WED MAY 27 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM MDT FOR
NORTHEASTERN YUMA COUNTY...
    
AT 226 PM MDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 14 MILES SOUTH OF HOLYOKE...MOVING NORTHEAST AT 10 MPH.

HAZARD...TORNADO AND PING PONG BALL SIZE HAIL. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN YUMA COUNTY.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 264 AND 269.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4044 10210 4037 10210 4034 10232 4044 10236
TIME...MOT...LOC 2026Z 229DEG 9KT 4038 10225 

TORNADO...RADAR INDICATED
HAIL...1.50IN

$$

MENTZER

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at May 27, 11:40 AM MDT, 2 hours 32 minutes earlier.

Area forecast discussion, May 27, 11:40 AM MDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1140 AM MDT WED MAY 27 2015

.UPDATE...
ISSUED AT 1058 AM MDT WED MAY 27 2015

COMPLETED AN UPDATE EARLIER. HAD MADE ADJUSTMENTS TO ONGOING
SHOWERS AND ISOLATED THUNDERSTORMS CURRENTLY MOVING THROUGH THE
AREA. MOST OF THIS SHOULD BE OUT OF THE AREA BY 19Z. QUESTIONS
THEN BECOMES WHERE WILL THIS AFTERNOONS CONVECTION FIRE.
MODELS...ESPECIALLY THE HRRR HINTING AT AN AREA REDEVELOPING AND
INTENSIFYING IN THE NORTHEAST. THIS APPEARS OVERDONE.

THE NAM AND RAP AND LARGER SCALE MODEL OUTPUT SHOW THE MAIN AREA
OVER THE SOUTHWEST HALF OF THE AREA. THIS MAKES SENSE SINCE
SURFACE TROUGH/DRYLINE WILL BE NEAR THAT AREA LATER THIS
AFTERNOON. ALSO NEXT SHORTWAVE TROUGH MOVES INTO THE AREA AT THE
SAME TIME. SO ADJUST THE HIGHER POPS IN THIS AREA.

SPEED SHEAR IS NOT THE GREATEST BUT WILL HAVE GOOD DIRECTIONAL
SHEAR AND THE BOUNDARY IN PLACE. CONSIDERING THAT AND THE GOOD
MOISTURE IN PLACE...ALL MODES OF SEVERE WEATHER AND LOCALLY HEAVY
RAINFALL ARE EXPECTED. ALTHOUGH SEVERE THUNDERSTORMS ARE EXPECTED
OVER THE ENTIRE AREA...GREATEST RISK FOR VERY LARGE HAIL AND
TORNADOES APPEARS TO BE ALONG AND SOUTH OF A LINE FROM QUINTER TO
COLBY TO GOODLAND TO FLAGLER.

PER THE LATEST TRENDS...ADJUSTED SKY COVER AND HIGH TEMPERATURES
TODAY IN THE SOUTHWEST PORTION OF THE AREA.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 345 AM MDT WED MAY 27 2015

TODAY-TONIGHT...LOOKS LIKE WE WILL HAVE SOME ONGOING SHOWERS AND
THUNDERSTORMS THIS MORNING AS AN UPPER LEVEL WAVE CONTINUES MOVING
NORTHEAST ACROSS THE AREA. AS IT MOVES OUT OF THE AREA AROUND 21Z OR
SO ANOTHER WAVE (CURRENTLY NEAR THE FOUR CORNERS AREA) MOVES IN FROM
THE SOUTHWEST DURING PEAK HEATING. THIS WAVE AND INCREASING UPPER
JET DIVERGENCE (MAINLY EAST OF THE CO/KS BORDER) FAVOR CHANCE POPS
WEST OF THE STATE LINE AND LIKELY POPS TO THE EAST. SEVERE THUNDERSTORMS
ARE POSSIBLE ALONG WITH LOCALLY HEAVY RAINFALL. DURING THE EVENING
AND OVERNIGHT HOURS THIS FEATURE AND ASSOCIATED PRECIPITATION
MOVES EAST AND SHOULD BE OUT OF THE AREA BY SUNRISE THURSDAY
MORNING. WITH ABUNDANT BOUNDARY LAYER MOISTURE MOVING IN FROM THE
SOUTH AFTER MIDNIGHT MUCH OF THE AREA FORECAST AREA MAY SEE FOG.
HIGH TEMPERATURES IN THE LOW TO MID 70S FOR FAR EASTERN COLORADO
WITH MID 70S TO LOW 80S EAST OF THE CO/KS BORDER. LOW TEMPERATURES
50 TO 55 IN FAR EASTERN COLORADO WITH MID 60S TO AROUND 60 EAST OF
THE STATE LINE.

THURSDAY-THURSDAY NIGHT...LOW CLOUDS/POSSIBLE FOG CONTINUE IN THE
MORNING GENERALLY EAST OF THE CO/KS BORDER OTHERWISE WITH MID LEVEL
DRY SLOT OVER THE AREA WE SHOULD BE PRECIP FREE. DURING THE LATE
AFTERNOON HOURS IT APPEARS THAT A WEATHER DISTURBANCE (CURRENTLY
PRODUCING A FEW THUNDERSTORMS OVER NORTHERN NEVADA) WILL EMERGE OVER
THE COLORADO FRONT RANGE AND EASTERN PLAINS. WITH A FEW OF THE
MODELS SHOWING SOME PRETTY GOOD UPPER JET DIVERGENCE WITH THIS FEATURE
HIGH CHANCE POPS LOOK WARRANTED. SEVERE THUNDERSTORMS AND LOCALLY
HEAVY RAINFALL AGAIN POSSIBLE. SHOULD SEE SHOWERS/THUNDERSTORMS
CONTINUE EAST ACROSS THE AREA THROUGH MIDNIGHT OR SO BEFORE DRIER
AIR AND A QUICK DECREASE IN PRECIPITATION POTENTIAL MOVES IN FOR
THE REST OF THE NIGHT. HIGH TEMPERATURES IN THE MID 70S TO LOW
80S. LOWS UPPER 40S TO LOW 50S FOR FAR EASTERN COLORADO WITH MID
50S TO AROUND 60 ELSEWHERE.

FRIDAY-FRIDAY NIGHT...UPPER TROUGH MOVES INTO THE AREA FROM THE
NORTHWEST BY THE END OF THE DAY CONTINUING SOUTHEAST OVERNIGHT.
MODELS HAVING TIMING ISSUES BRINGING THE TROUGH/BETTER MOISTURE AND
PRECIPITATION CHANCES TOWARD/INTO THE AREA SO FOR NOW WONT GET TOO
EXCITED IN WHEN/IF PRECIPITATION DEVELOPS. HIGH TEMPERATURE FORECAST
ALSO DEPENDENT ON FRONTAL TIMING WHICH MAKES FOR AN UNCERTAIN
FORECAST. HAVE GONE WITH UPPER 60S TO LOW 70S FOR FAR EASTERN
COLORADO...LOW TO UPPER 70S ELSEWHERE...WARMEST IN THE HILL CITY
AREA. THIS IS FROM A BLEND OF 850MB TEMPERATURES AND BETTER
PERFORMING BIAS CORRECTED GRIDS THE PAST WEEK OR SO. LOW
TEMPERATURES IN THE MID 40S TO LOW 50S.

.LONG TERM...(SATURDAY THROUGH TUESDAY)
ISSUED AT 212 AM MDT WED MAY 27 2015

A SHORTWAVE UPPER LEVEL TROUGH WILL MOVE ACROSS NEBRASKA ON
SATURDAY...WHICH MAY BRING SOME CHANCES FOR SHOWERS AND
THUNDERSTORMS MAINLY FOR THE MORNING HOURS ACROSS THE TRI STATE
AREA. HIGH TEMPERATURES WILL BE COOLER AFTER THE PASSAGE OF A
SURFACE COLD FRONT IN THE MID 60S...WHICH WILL BE ABOUT 10 DEGREES
BELOW NORMAL.

AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BEGIN TO BUILD INTO THE
CENTRAL PLAINS SUNDAY...WHICH WILL BRING THE RETURN OF SOUTHERLY
SURFACE WINDS AND WARMER TEMPERATURES.  HIGH TEMPERATURES SHOULD
RECOVER INTO THE MID 70S SUNDAY AND THE LOWER 80S FOR THE BEGINNING
OF NEXT WEEK.  WIDESPREAD DRY WEATHER WILL BE PRESENT SUNDAY AND
MONDAY.

THE NEXT UPPER LEVEL TROUGH WILL APPROACH THE HIGH PLAINS
TUESDAY...WHICH WILL BRING MORE CHANCES FOR SHOWERS AND
THUNDERSTORMS FOR MID WEEK ACROSS THE FORECAST AREA.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1140 AM MDT WED MAY 27 2015

FOR KGLD...VFR CONDITIONS THRU 00Z THURSDAY WITH SOUTH WINDS
10-20KTS. BY 00Z THURSDAY...VCTS WITH BKN040-050 GIVING WAY TO 3SM
IN TSRA THRU 03Z...THEN MIX OF MVFR/VFR SKIES AS CONDITIONS SLOWLY
IMPROVE THRU REST OF FORECAST PERIOD. SOME FOG AFT 09Z POSSIBLE.
SOUTH WINDS WILL SHIFT SLIGHTLY SW AROUND 10KTS BY 09Z.

FOR KMCK...MIX OF VFR/MVFR SKY CONDITIONS WITH BKN040-050 WITH 3SM
IN TSRA BR THRU 05Z THURSDAY...THEN 3-6SM BR AND BKN015-030 THRU
MID MORNING THURSDAY BEFORE TRENDING BACK TO VFR. SE WINDS
10-20KTS BACKING TO THE ESE 10KTS BY 08Z...THEN SOUTH 10KTS BY
15Z.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

UPDATE...BULLER
SHORT TERM...99
LONG TERM...MK
AVIATION...JN
Hazardous weather outlook, May 27, 10:57 AM MDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1057 AM MDT WED MAY 27 2015

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-281200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1057 AM MDT WED MAY 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE ENTIRE AREA BEGINNING
DURING THE MID AND LATE AFTERNOON HOURS AND CONTINUING THROUGH
THE EVENING. LARGE HAIL...DAMAGING WINDS AND EVEN A FEW TORNADOES
WILL BE POSSIBLE. HAIL TWO INCHES IN DIAMETER OR GREATER AND THE
GREATEST THREAT OF TORNADOES WILL BE ALONG AND SOUTH OF A LINE
FROM QUINTER TO COLBY TO GOODLAND TO FLAGLER. LOCALLY HEAVY
RAINFALL WILL ALSO BE POSSIBLE OVER THE ENTIRE AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

STRONG TO SEVERE THUNDERSTORMS PRODUCING ALL MODES OF SEVERE
WEATHER INCLUDING LOCALLY HEAVY RAINFALL ARE AGAIN POSSIBLE LATE
THURSDAY AFTERNOON AND EVENING ACROSS MUCH OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED AFTER 3 PM MDT (4 PM
CDT).

In the hours before

Local storm report, May 27, 1:25 PM MDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
125 PM MDT WED MAY 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     TORNADO          4 NW WAUNETA            40.33N 102.30W
05/27/2015                   YUMA               CO   STORM CHASER

&&

CLT
Local storm report, May 27, 1:43 PM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
143 PM MDT WED MAY 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     HAIL             6 NW WAUNETA            40.35N 102.34W
05/27/2015  E1.50 INCH       YUMA               CO   FIRE DEPT/RESCUE

            FIRE DEPARTMENT REPORTS PING PONG BALL SIZED HAIL.

&&

TLYNCH
Local storm report, May 27, 1:55 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
155 PM MDT WED MAY 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0153 PM     HAIL             6 NE WINONA             39.12N 101.15W
05/27/2015  E1.75 INCH       LOGAN              KS   PUBLIC

&&

TLYNCH
Local storm report, May 27, 2:05 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
205 PM MDT WED MAY 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TORNADO          5 ENE WINONA            39.08N 101.16W
05/27/2015                   LOGAN              KS   EMERGENCY MNGR

            BRIEF TORNADO HAS SINCE DISSAPATED

&&

TLYNCH
Local storm report, May 27, 2:09 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
209 PM MDT WED MAY 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0203 PM     TORNADO          5 ENE WINONA            39.08N 101.15W
05/27/2015                   LOGAN              KS   STORM CHASER

            BRIEF TORNADO, POSSIBLE SECOND FUNNEL FORMING.

&&

TLYNCH
Local storm report, May 27, 2:12 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
212 PM MDT WED MAY 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0211 PM     TORNADO          6 WSW MONUMENT          39.08N 101.11W
05/27/2015                   LOGAN              KS   EMERGENCY MNGR

            BRIEF TORNADO REPORTED. HAS DISSAPATED.

&&

TLYNCH

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 10:24 PM MDTSpecial Weather StatementGLDCheyenne, Kit Carson81 min
May 27, 12:46 PM MDTSpecial Weather StatementGLDPhillips29 min
May 27, 1:09 PM MDTSevere Thunderstorm WarningGLDYuma36 min
May 27, 1:21 PM MDTTornado Warning Tornado observedGLDYuma24 min
May 27, 1:41 PM MDTTornado Warning Tornado observedGLDYuma34 min
May 27, 2:41 PM MDTTornado WarningGLDYuma34 min
May 27, 3:18 PM MDTSevere Thunderstorm WarningGLDYuma42 min
May 27, 3:55 PM MDTSpecial Weather StatementGLDPhillips50 min

Nearby

Tornado Warnings in Colorado, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.